Alert archive / Arizona / Red Flag Warnings in 2011

Red Flag Warning 22, NWS Flagstaff, AZ

June 7, 20114 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 7, 2011, 8:06 PM MST for 4 counties in Arizona. It took effect at Jun 8, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 8:06 PM MST (03:06 UTC)
In effect from
Jun 8, 2011, 11:00 AM MST
Expired
Jun 8, 2011, 7:57 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 81 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4525 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WWUS85 KFGZ 080306
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
806 PM MST TUE JUN 7 2011

AZZ114-117-081515-
/O.CAN.KFGZ.FW.W.0021.000000T0000Z-110608T0300Z/
/O.UPG.KFGZ.FW.A.0019.110608T1800Z-110609T0300Z/
/O.NEW.KFGZ.FW.W.0022.110608T1800Z-110609T0300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
806 PM MST TUE JUN 7 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING FOR THIS EVENING HAS BEEN ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY. THE RED FLAG WARNING
FOR THIS EVENING HAS ENDED. THE FIRE WEATHER WATCH FOR WEDNESDAY IS
NO LONGER IN EFFECT.

* AFFECTED AREA: LITTLE COLORADO RIVER VALLEY IN APACHE 
  COUNTY...WHITE MOUNTAINS.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED THIS
  EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  DEVELOP AGAIN WEDNESDAY MORNING AFTER 1100 AM MST.

* 20-FOOT WINDS: SOUTHWEST WINDS AROUND 20 MPH WITH GUSTS NEAR 35
  MPH ARE LIKELY LATE WEDNESDAY MORNING THROUGH AFTERNOON.

* RELATIVE HUMIDITY : RANGING FROM 5 TO 10 PERCENT ARE EXPECTED WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY  WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ111>113-115-116-139-140-081515-
/O.UPG.KFGZ.FW.A.0019.110608T1800Z-110609T0300Z/
/O.NEW.KFGZ.FW.W.0022.110608T1800Z-110609T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
806 PM MST TUE JUN 7 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.


* AFFECTED AREA: LITTLE COLORADO RIVER VALLEY IN COCONINO AND 
  NAVAJO COUNTIES...MOGOLLON RIM...NORTHEAST PLATEAUS AND MESAS 
  SOUTH OF HWY 264.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 AM
  MST TO 8 PM MST WEDNESDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST WINDS AROUND 20 MPH WITH GUSTS NEAR 
  35 MPH ARE EXPECTED WEDNESDAY.

* RELATIVE HUMIDITY : AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES
  RANGING FROM 7 TO 15 PERCENT ARE EXPECTED WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY  WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ109-118-081515-
/O.NEW.KFGZ.FW.W.0022.110608T1800Z-110609T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
806 PM MST TUE JUN 7 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY . 


* AFFECTED AREA: NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD AND NORTHERN
  GILA COUNTY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 AM
  MST TO 8 PM MST WEDNESDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST WINDS AROUND 20 MPH WITH GUSTS NEAR 
  35 MPH ARE EXPECTED WEDNESDAY.

* RELATIVE HUMIDITY : RANGING FROM 5 TO 10 PERCENT ARE EXPECTED
  WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY  WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
7 follow-up statements
550 
WWUS85 KFGZ 080323
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
823 PM MST TUE JUN 7 2011

AZZ109-111>118-139-140-081530-
/O.CON.KFGZ.FW.W.0022.110608T1800Z-110609T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
823 PM MST TUE JUN 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA: LITTLE COLORADO RIVER VALLEY IN COCONINO AND 
  NAVAJO COUNTIES...MOGOLLON RIM...NORTHEAST PLATEAUS AND MESAS 
  SOUTH OF HWY 264.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM11 
  AM MST TO 8 PM MST WEDNESDAY EVENING. 

* 20-FOOT WINDS: SOUTHWEST WINDS AROUND 20 MPH WITH GUSTS NEAR 
  35 MPH ARE EXPECTED WEDNESDAY.

* RELATIVE HUMIDITY : AFTERNOON MINIMUM RELATIVE HUMIDITY 
  VALUES RANGING FROM 7 TO 15 PERCENT ARE EXPECTED WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY  WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
260 
WWUS85 KFGZ 080701
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1201 AM MST WED JUN 8 2011

AZZ109-080815-
/O.CAN.KFGZ.FW.W.0022.110608T1800Z-110609T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
1201 AM MST WED JUN 8 2011

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 109...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING FOR FIRE WEATHER ZONE 109. 


* AFFECTED AREA: FIRE WEATHER ZONE 109.

* TIMING: RED FLAG CONDITOINS ARE NOT EXPECTED.

* 20-FOOT WINDS: 15 TO 20 MPH.

* RELATIVE HUMIDITIES: 5 TO 10 PERCENT.



$$

AZZ111>118-139-140-081915-
/O.CON.KFGZ.FW.W.0022.110608T1800Z-110609T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1201 AM MST WED JUN 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA: WHITE MOUNTAINS...LITTLE COLORADO RIVER VALLEY IN
  COCONINO AND NAVAJO AND APACHE COUNTIES...MOGOLLON RIM...
  NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264...CHUSKA MOUNTAINS
  AND DEFIANCE PLATEAU...BLACK MESA...AND NORTHERN GILA COUNTY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 
  AM MST TO 8 PM MST WEDNESDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST WINDS AROUND 20 MPH WITH GUSTS NEAR 
  35 MPH ARE EXPECTED WEDNESDAY.

* RELATIVE HUMIDITY : AFTERNOON MINIMUM RELATIVE HUMIDITY 
  VALUES RANGING FROM 7 TO 15 PERCENT ARE EXPECTED WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY  WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
407 
WWUS85 KFGZ 080703
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1203 AM MST WED JUN 8 2011

AZZ111>118-139-140-081915-
/O.CON.KFGZ.FW.W.0022.110608T1800Z-110609T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
1203 AM MST WED JUN 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA: WHITE MOUNTAINS...LITTLE COLORADO RIVER VALLEY
  IN COCONINO AND NAVAJO AND APACHE COUNTIES...MOGOLLON RIM... 
  NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264...CHUSKA 
  MOUNTAINS AND DEFIANCE PLATEAU...BLACK MESA...AND NORTHERN 
  GILA COUNTY. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 
  AM MST TO 8 PM MST WEDNESDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST WINDS AROUND 20 MPH WITH GUSTS NEAR 
  35 MPH ARE EXPECTED WEDNESDAY.

* RELATIVE HUMIDITY : AFTERNOON MINIMUM RELATIVE HUMIDITY 
  VALUES RANGING FROM 7 TO 15 PERCENT ARE EXPECTED WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY  WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
895 
WWUS85 KFGZ 081100
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
400 AM MST WED JUN 8 2011

AZZ118-081200-
/O.CAN.KFGZ.FW.W.0022.110608T1800Z-110609T0300Z/
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
400 AM MST WED JUN 8 2011

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING FOR NORTHERN GILA COUNTY. 

SUSTAINED 20-FOOT WINDS ARE FORECAST TO REMAIN BELOW 20 MPH TODAY
WHICH IS BELOW THE CRITERIA FOR A RED FLAG WARNING.

$$

AZZ111>117-139-140-090300-
/O.CON.KFGZ.FW.W.0022.110608T1800Z-110609T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
400 AM MST WED JUN 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: MOGOLLON RIM...WHITE MOUNTAINS...LITTLE COLORADO
  RIVER VALLEY...NORTHEAST PLATEAUS AND MESAS SOUTH OF HIGHWAY
  264...BLACK MESA...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 AM
  MST TO 8 PM MST TODAY.

* 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS NEAR 35
  MPH.

* RELATIVE HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES
  RANGING FROM 6 TO 13 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
943 
WWUS85 KFGZ 081600
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST WED JUN 8 2011

AZZ111>117-139-140-090300-
/O.CON.KFGZ.FW.W.0022.110608T1800Z-110609T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
900 AM MST WED JUN 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: MOGOLLON RIM...WHITE MOUNTAINS...LITTLE COLORADO
  RIVER VALLEY...NORTHEAST PLATEAUS AND MESAS SOUTH OF HIGHWAY
  264...BLACK MESA...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 
  AM MST TO 8 PM MST TODAY. 

* 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS NEAR 
  35 MPH. 

* RELATIVE HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES 
  RANGING FROM 6 TO 13 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
301 
WWUS85 KFGZ 082200
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST WED JUN 8 2011

AZZ111>117-139-140-090300-
/O.CON.KFGZ.FW.W.0022.000000T0000Z-110609T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
300 PM MST WED JUN 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: MOGOLLON RIM...WHITE MOUNTAINS...LITTLE COLORADO
  RIVER VALLEY...NORTHEAST PLATEAUS AND MESAS SOUTH OF HIGHWAY
  264...BLACK MESA...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED UNTIL 8
  PM MST TODAY.

* 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS NEAR 
  35 MPH.

* RELATIVE HUMIDITY: AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES 
  RANGING FROM 6 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
856 
WWUS85 KFGZ 090257
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
757 PM MST WED JUN 8 2011


AZZ111>117-139-140-090400-
/O.CAN.KFGZ.FW.W.0022.000000T0000Z-110609T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
757 PM MST WED JUN 8 2011

...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ALLOWED THE RED
FLAG WARNING TO EXPIRE THIS EVENING. 

WINDS HAVE DROPPED BELOW 20 MPH ACROSS THE AREA THIS EVENING EVEN
THOUGH DRY CONDITIONS CONTINUE.

$$


HTTP://WEATHER.GOV/FLAGSTAFF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 7, 2:30 PM MST, 5 hours 36 minutes earlier.

Area forecast discussion, Jun 7, 2:30 PM MST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST TUE JUN 7 2011

.SYNOPSIS...NORTHERN ARIZONA WILL HAVE DRY SOUTHWESTERLY FLOW ALOFT
THROUGH THE WEEKEND. GUSTY SOUTHWEST SURFACE WINDS ARE EXPECTED
WEDNESDAY AS AN UPPER LEVEL DISTURBANCE CROSSES OUR STATE. LIGHTER
WIND SPEEDS ARE FORECAST THURSDAY...FOLLOWED BY BREEZY AFTERNOONS
FROM FRIDAY THROUGH MONDAY. HIGH AND LOW TEMPERATURES WILL REMAIN
SLIGHTLY BELOW NORMAL.

&&

.DISCUSSION...
TODAYS FORECAST MODELS ARE IN GOOD AGREEMENT REGARDING THE LARGE
SCALE PATTERN THROUGH MONDAY...AND THE MAIN STORY IS VERY DRY
SOUTHWEST FLOW ALOFT WITH CLEAR SKIES...SAVE THE WALLOW WILDFIRE
SMOKE.

PROGS ARE SHOWING THAT AN UPPER LEVEL DISTURBANCE WILL APPROACH
ARIZONA WEDNESDAY AND MOVE ACROSS WEDNESDAY NIGHT. THIS WILL
INCREASE WEDNESDAY AFTERNOONS SURFACE WIND SPEEDS AND GUSTS ABOUT 3
TO 6 MPH FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM VERSUS TODAY.
ON THURSDAY...SURFACE WINDS VEER TO THE WEST SOUTHWEST BEHIND THE
TROUGH. WIND SPEEDS ARE DECREASING BELOW H6 AND EXPECT MUCH SLOWER
SUSTAINED SURFACE WINDS AND GUSTS THAN WEDNESDAY.

FROM FRIDAY THROUGH MONDAY...A PERSISTENCE FORECAST IS IN STORE WITH
A BROAD THROUGH OF LOW PRESSURE REMAINING OVER THE WESTERN U.S.
NORTHERN ARIZONA WILL DRY WEATHER WILL CONTINUE...WITH AFTERNOON
WINDS SOUTHWESTERLY AT 15-20 MPH WITH GUSTS 20-30 MPH. MAX
TEMPERATURES SHOULD REMAIN SLIGHTLY BELOW NORMAL.

&&
.AVIATION...FOR THE 00Z PACKAGE...CLEAR SKIES EXPECTED FOR THE NEXT
24 HOURS. SMOKE FROM THE WALLOW FIRE WILL REDUCE VSBYS ACROSS
PORTIONS OF APACHE COUNTY. SFC WINDS 10-20KT WITH GUSTS 25-30 KT ARE
EXPECTED TODAY...BECOMING LIGHT AFTER 02-03Z. WINDS INCREASING TO
SW15-25G35KT AFTER 17Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED
FOR AMENDMENTS.

&&

.FIRE WEATHER...DRY SOUTHWEST FLOW WILL CONTINUE THROUGH WEDNESDAY
WITH BREEZY CONDITIONS DEVELOPING FROM LATE MORNING THROUGH EARLY
EVENING EACH DAY. A RED FLAG WARNING IS IN EFFECT NEAR THE NEW
MEXICO BORDER TODAY WITH A FIRE WEATHER WATCH FOR PORTIONS OF
NORTH-CENTRAL AND EASTERN ARIZONA WEDNESDAY. WINDS OVER THE REST OF
NORTHERN AZ ARE EXPECTED TO REMAIN SLIGHTLY BELOW CRITICAL
THRESHOLDS. IT WILL REMAIN VERY DRY WITH SINGLE DIGIT AFTERNOON
RELATIVE HUMIDITIES. BY THURSDAY...LIGHTER SOUTHWEST WINDS ARE
EXPECTED AS A SHORTWAVE HIGH PRESSURE RIDGE MOVES OVER NORTHERN
ARIZONA. VERY DRY CONDITIONS WILL CONTINUE.

FRIDAY THROUGH SUNDAY...CLEAR AND VERY DRY CONDITIONS WILL CONTINUE.
THE PERSISTENT WEST COAST TROUGH WILL REMAIN IN PLACE BUT
WEAKEN...LEADING TO LIGHTER SOUTHWEST WINDS AND CONTINUED DRY
CONDITIONS FOR NORTHERN AZ. CRITICAL FIRE WEATHER CONDITIONS ARE NOT
EXPECTED. TEMPERATURES BE SLIGHTLY NORMAL.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING IN EFFECT TODAY UNTIL 8PM MST FOR ARIZONA FIRE
WEATHER ZONES AZZ114-117.

FIRE WEATHER WATCH IN EFFECT WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR ARIZONA FIRE WEATHER ZONES AZZ109-111>117-139-140.

&&

PUBLIC.....................DL
AVIATION/FIRE WX...........DJO

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 7, 2:50 PM MST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST TUE JUN 7 2011

AZZ011>017-039-040-080700-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
250 PM MST TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

DRY HUMIDITY LEVELS AND MODERATELY STRONG SOUTHWEST WINDS WILL
COMBINE TODAY TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM THE
WHITE MOUNTAINS REGION TO THE LITTLE COLORADO RIVER VALLEY IN APACHE
COUNTY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY...MODERATELY STRONG DRY SOUTHWEST FLOW WILL
PERSIST...AND PORTIONS OF EASTERN ARIZONA MAY SEE ANOTHER DAY OF
CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR WEDNESDAY ACROSS PORTIONS OF EASTERN ARIZONA.

THURSDAY THROUGH MONDAY...NO WEATHER HAZARDS ARE EXPECTED.

Nearby

Red Flag Warnings in Arizona, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.